Hey guys I am new to this site and need some help. I have been severely constipated for about a year. I only have about 2-3 bowel movements a week. What has been happening about once every month is that all of a sudden, usually in the middle of the night I will wake up to severe abdominal pain, nausea and vomiting. I run to the toilet and then the excruciating pain begins. My normal bowel movements are very hard but when these episodes happen the stool is usually dark thick liquid. When these episodes happen and I'm sitting on the toilet, it feel like my stomach is working extremely hard to turn my poop into liquid within minutes. If I don't poop within minutes I usually throw up. The throw up last night was literally at the same time as when I was pooping. The throw up smelt like poop and It felt Like it came from the bottom of my stomach. These emergencies are getting more painful and more frequent. I don't have insurance and wanted to know if I should spend the money to see a dr. I should also tell you that I am on 65 mg of methadone and have been for the last 2 years. The pain I get when these emergencies happen while I'm sitting on the toilet is incomprehensible. I have been through my fair share of pain but this takes the cake. Last night I threw up all over my self and during/right after throwing up I pooped a very thick dark liquid. Once again I felt fine right after I got the stool out can any help me. Is this a serious problem?
Did you find this post helpful?
First Helper Brendank86
|

replied December 21st, 2010
I have no medical expertise but I suggest you need to see a medical professional without delay. Dark liquid suggests a haemorrhage in the intestinal tract and vomiting suggests some sort of constriction.

Perhaps you should take out insurance before seeing doctor in case a serious condition is diagnosed.

--
Alasdair.
|
Did you find this post helpful?

User Profile
replied December 24th, 2010
im on 40 mls of methadone a day myself and have been for over 10 yrs in the beginning i could bm now lol if i have a poodle sized bm , i think over the yrs of methadone use i have really screwed up my parastolic response of my colon cause when i go its soft and im full up all the time im getting of the methadone in the new yr and see if it helps .Good luck
|
Did you find this post helpful?

replied December 24th, 2010
I know nothing about the effects of methadone on the digestive system but I answered your problem because I had (note past tense) a friend who could not poop and who violently vomited.

It turned out that he had a tumour in his intestines causing a blockage. If the poop cannot go through your system, it's got to go somewhere and the only place it can go is out of your mouth. Otherwise, you'd explode!

That is why I am suggesting you get professional advice ASAP because the sooner these things are dealt with, the less hassle later and the greater the chances of a complete recovery.
|
Did you find this post helpful?

replied January 1st, 2011
Methadone - episodes of violent vomitting/diarrhea
My husband has been on Methadone for 4 years and has always had constipation. Methadone is known for basically stopping the bowels as well as delayed stomach emptying. The vomiting/diarrhea simultaneously as well as the severe (and I stress severe) stomach cramping came on about 9 months ago. And the first
"poster" who commented that it seems that his vomit and diarrhea seemed to be the same - my husband says this also. I have done my fair of research on Methadone and what this drug does to ones system. I do know for a fact that Methadone depletes your nutrients in your body including Calcium/Magnesium and Zinc. My husband takes care of his teeth however his teeth have recently started to decay and literally fall out. This was a clear sign of severe calcium deficiency. I did my reading online and found that there is a condition called iliocecal valve syndrome. When there is calcium deficiency, your body will take calcium from parts of the body, including the ileocecal valve. This valve is extremely important in keeping the contents from the small intestine and large intestine separate. When this valve becomes weakened, the contents from the large intestine can back up into the small intestine. The large intestine houses over 700 different bacteria. This bacteria can enter up into the small intestine and wreck havoc. This in my opinion, is what is happening when the vomiting/diarrhea/cramping set in and what is coming up is also going down. I know he also has an onset of eggy sulphours burps which is a warning sign as to what is to come prior to these episodes. I know that diet and supplementation can help with these episodes. Eliminate sugar, caffeine, chocolate, etc. as well as take calcium to strengthen this valve. You can also do right lower quadrant massaging to help close this valve as most often it gets stuck open.

I hope this helps someone. My husband is currently trying to slowly come off Methadone as this drug is killing him slowly each day.
|
Did you find this post helpful?

replied February 27th, 2011
constipation then vomiting and severe diarrehea..
Brenda, what was your outcome..I have the exact same symptoms minue I do not take methadone.....TMorrow
|
Did you find this post helpful?

replied February 27th, 2011
constipation then vomiting and severe diarrehea..
Brenda, what was your outcome..I have the exact same symptoms minue I do not take methadone...
This is a cycle every month..
TMorrow
|
Did you find this post helpful?
Must Read
Feeling constipated? Do you know how constipation is medically defined? Get the basics on this common gastrointestinal complaint here....
Are you experiencing severe or chronic constipation? Learn about causes of constipation here....
Constipation is defined differently by different people. Learn to identify signs and symptoms of constipation and know when to ask for medical help....